Quantcast
Last updated on April 19, 2014 at 21:20 EDT

Health Canada – Note to editors – CARN Apr 2012

April 17, 2012

OTTAWA, April 17, 2012 /PRNewswire/ – Health Canada today released the April
2012 issue of the Canadian Adverse Reaction Newsletter (CARN).

This edition contains an article on a suspected association between the
long-term use of the antibiotic minocycline for the treatment of acne
in adolescents and two serious autoimmune disorders: drug-induced lupus
erythematosus (a type of lupus), and autoimmune hepatitis (liver
inflammation).

It also includes an article on the painkiller fentanyl and a suspected
association with “serotonin syndrome” when fentanyl is used in
combination with other drugs known as “serotonergic agents” (drugs that
induce the release of the chemical serotonin in the brain, such as
certain types of antidepressants and anti-migraine drugs). Serotonin
syndrome is a potentially life threatening drug reaction involving too
much serotonin in the body.

Finally, the issue contains a quarterly summary of communications to
health professionals and the public.

The April 2012 edition of CARN can be viewed on the Health Canada Web
site at: www.health.gc.ca/carn

SOURCE Health Canada


Source: PR Newswire